MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-18-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME-18-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 181139HFRM-V-A2
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for analysis.The alleged product issue cannot be confirmed.The instructions for use (ifu) identifies premature coil detachment and difficult or delayed coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization, the coil did not detach.The coil became stuck in the microcatheter upon withdrawl and the delivery pusher broke.The device was successfully removed with a snare after approximately two and a half hours.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The device was received broken into two parts at the transition.The uv glue bonds on the device were inspected and measured to be within spec.The implant was received with damaged loops and was still attached to the pusher with no signs of activation on the heater coil.Due to the broken pusher, resistance and continuity testing could not be performed to determine if it caused the non-detachment issue as described in the complaint.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROFRAME-18-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11509977
Report Number2032493-2021-00075
Device Sequence Number3844471
Product Code HCG
UDI-Device Identifier00816777023827
UDI-Public(01)00816777023827(11)200729(17)250630(10)2007295P7
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number181139HFRM-V-A2
Device Catalogue Number181139HFRM-V
Device Lot Number2007295P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;